Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 152, NWS Tulsa, OK

April 29, 1994Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 1994, 10:47 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Apr 29, 1994, 10:47 PM CDT (03:47 UTC)
Expired
Apr 29, 1994, 11:45 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Latimer County, OK, Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 479 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
479 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 300348
SVRTUL
OKC077-121-300445-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CDT FRI APR 29 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN SOUTHEAST OKLAHOMA
 
   ...LATIMER COUNTY...EASTERN PITTSBURG COUNTY
 
AT 1045 PM CDT...RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM
MCALESTER TO 3 MILES WEST OF HARTSHORNE TO NEAR WEATHERS. THE STORMS
WERE MOVING TOWARDS THE EAST NORTHEAST AT 40 MPH. HIGGINS AND WILBERTON
ARE IN THE PATH OF THIS STORM. DAMAGING WINDS HAVE BEEN ASSOCIATED WITH
THESE STORMS.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:24 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 29, 9:24 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT FRI APR 29 1994

HV ADDED SVR TO SE OK ZONES.  JUST ADVZD A SELS WATCH
WL BE ISSUED FOR PARTS OF THE AREA.  WL HOLD ZONES TIL
SELS COORD CALL.  SHUD BE ONLY A SHORT DELAY.

/8

.TUL...FFA ZONES 54 THRU 77...ALL OF THE FA.

In the hours before

Local storm report, Apr 29, 4:49 PM CDT, 5 hours 58 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
448 PM CDT FRI APR 29 1994

TIME(CDT)     COUNTY         EVENT

345 AM        HASKELL        NICKEL SIZE HAIL AT WHITEFIELD.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:53 PM CDTSevere Thunderstorm WarningTSAPittsburg67 min
Apr 29, 11:05 PM CDTSevere Thunderstorm WarningTSAHaskell55 min
Apr 29, 11:36 PM CDTSevere Thunderstorm WarningTSALeFlore69 min
Apr 29, 11:45 PM CDTSevere Thunderstorm WarningTSAHaskell41 min
Apr 30, 12:05 AM CDTSevere Thunderstorm WarningTSASequoyah40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.